MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 014R
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block a4: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the visions catheter was not returned to the manufacturer for evaluation; thus, no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a visions pv.014 rx catheter was used in a peripheral therapeutic procedure.During pullback from the right common femoral to the right common iliac, the distal tip separated but remained intact to the non-philips guidewire.At this time, there was no attempt to remove from the patient.Instead, a rx balloon was loaded from the post tibial artery, then pushed up to the right iliac to accomplish the angioplasty.Afterwards, both the catheter and guidewire were removed as a system.The case was completed with no patient injury reported.This product problem is being submitted because the visions distal tip separated; potential for harm.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the visions pv.014p rx catheter was returned for evaluation.Block h3: the visions pv catheter was returned in two pieces with the distal section stuck on a guidewire.The distal section includes the tip, fillet, and scanner body; measuring approx.1.4 cm in length.The proximal section includes a portion of the scanner body, shaft, luer, cable connector, and connector; measuring approx.148.8 cm in length.The total working length combined is 150.2 cm, which is within specification of 147.5-152.5 cm.Visual inspection found a bent scanner body, and at the location of the separation, the kapton was lifted, exposing the die, unibody, and backing material; resulting in sharp edges observed.Block h6: the probable cause of the separation is damage during use/handling of the device.Strain, impact, and forces associated with handling can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .014P RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key21368546
Report Number3008363989-2025-00017
Device Sequence Number18252149
Product Code OBJ
UDI-Device Identifier00845225002848
UDI-Public(01)00845225002848(11)241128(17)261128(10)0303352063
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014R
Device Catalogue Number014R
Device Lot Number0303352063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014 MONGO ES GUIDE WIRE; PHILIPS VOLCANO: CORE M2 SYSTEM; TERUMO: 7F DESTINATION INTRODUCER SHEATH
Patient Age78 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite